Drought, Lincoln
- When
- December 1, 12:00 AM CST to December 27, 12:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.141, -86.589 (the zone’s center; the record gives no point)
Severe Drought (D2) Conditions removed.
Several rounds of beneficial rainfall occurred at the end of November, helping to finally alleviate the worst drought conditions since 2007. While improvements are slow, they're steadily continuing to improve with each subsequent round of rainfall across Northern Alabama and Southern Middle Tennessee.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Several rounds of beneficial rainfall occurred at the end of November, helping to finally alleviate the worst drought conditions since 2007. While improvements are slow, they're steadily continuing to improve with each subsequent round of rainfall across Northern Alabama and Southern Middle Tennessee. The first Drought Monitor (DM) issuance of December finally shows the improvement after no-change was made to the last 2 issuances of the DM in late November. Further improvements are expected heading into the end of the year.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 30, 10:45 PM CST, 1 hour 15 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1045 PM CST Wed Nov 30 2016 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 823 PM CST Wed Nov 30 2016 Upper low over the nrn midwest has wrap arnd clouds associated with it but these clouds should stay north of the cwa. Otherwise ci clouds are finally moving out of the cwa. This will keep skies mostly clr overnight and with light winds, mrng lows will drop into the mid 30s. Made some minor tweaks to temps/winds/sky cover and dewpoints. .SHORT TERM...(Thursday through Friday) Issued at 332 PM CST Wed Nov 30 2016 The previously mentioned mid-level trough is predicted to spread east-northeastward into southern Quebec and New England on Thursday- Thursday night. During this same period, a pair of upstream 500-mb waves will dig southeastward into the Great Basin and Baja peninsula before phasing into a more amplified trough over the southwestern deserts on Friday. Increasingly confluent flow aloft between the departing trough and the upstream waves will allow a surface ridge to redevelop northeastward into the region by Thursday afternoon, with west-northwest winds subsiding late in the day. After a mostly sunny but cooler day tomorrow featuring highs in the mid 50s, the combination of clear skies and calm winds should allow for efficient radiational cooling Thursday night and lows will drop into the u20s/l30s for most locations. Gradual warming of 850 mb temps will support highs approximately 1-2 degrees warmer on Friday. .LONG TERM...(Friday night through Tuesday) Issued at 332 PM CST Wed Nov 30 2016 The amplified wave forecast by global models to develop over the southwestern CONUS on Friday will continue to dig southeastward into northwestern Mexico, with several smaller scale disturbances beginning to eject northeastward across our region in the strengthening subtropical jet downstream from this feature. Due to a lingering dry airmass in place across the region, this should merely result in a fairly rapid increase in high-level cloud cover -- but temps Friday evening may still manage to fall into the l/m 30s before this occurs. Although a high-degree of variability has existed with the eventual track of the northwestern Mexico trough over the last several days, guidance is gradually coming into better agreement that this system will dig further south-southeastward into Mexico on Saturday and Saturday night before finally turning eastward on Sunday as an intense Pacific trough shifts southeastward into coastal portions of WA/OR. Winds just above the surface will veer to the southeast and increase as this occurs, setting up a favorable regime of elevated warm/moist air advection above a lingering cool airmass at the surface to result in a widespread stratiform rainfall event across our region this weekend. Numerical weather prediction models typically underestimate the magnitude of lift due to this process, and precipitation is expected to begin for much of the region by late Saturday afternoon -- becoming most widespread from Saturday night into Sunday morning before diminishing from n-to-s on Sunday afternoon. Due to widespread clouds and precip, maximum/minimum temps during this period have been adjusted to reflect a muted diurnal range compared to what would normally be observed, with highs on Sunday possibly not rising above the u40s. The mid-level trough is forecast to eject northeastward over the Rio Grande valley and into southwest Texas on Sunday night, which should allow a weak surface low to develop within a broader inverted trough along the TX Gulf coast. This will likely lead to a reinvigoration of large scale ascent due to elevated warm advection, with rain expected to develop northward into the region once again late Sunday night. As the surface low shifts northeastward into the lower MS valley Monday, a warm and marginally unstable warm sector will spread northward into the region -- with a more convective-type precip regime featuring showers/isolated storms expected Monday night into Tuesday morning. Precipitation should end from w-to-e by Tuesday afternoon as this mid-level wave ejects further northeastward, but lingering low-level moisture may lead to a few showers Tuesday night/Wednesday. Although it is beyond this forecast period, most global model guidance suggests that another strong trough will impact the region Wednesday night-Thursday, followed by a blast of much colder/arctic air at the end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1045 PM CST Wed Nov 30 2016 High pressure building across the area and a dry atmosphere will keep vfr conditions at both taf sites thru the fcst period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...007 SHORT TERM...70/DD LONG TERM...70/DD AVIATION...007 For more information please visit our website at weather.gov/huntsville.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 851 PM CST WED NOV 30 2016 ALZ001>010-016-TNZ076-096-097-011200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 851 PM CST WED NOV 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STORM SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS AND HEAVIER RAINFALL INTO THE AREA EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS IN PROGRESS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
650 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 5 NNW BELGREEN 34.54N 87.90W
11/29/2016 F2 FRANKLIN AL NWS STORM SURVEY
*** 3 INJ *** AN EF-2 TORNADO WITH PEAK WINDS OF 115
MPH...MAXIMUM PATH WIDTH OF 100 YARDS...AND A PATH LENGTH
OF 11 MILES.
0929 PM TORNADO 3 ENE HUNTSVILLE 34.74N 86.53W
11/29/2016 F2 MADISON AL NWS STORM SURVEY
EF-2 TORNADO WITH PEAK WINDS OF 125 MPH TOUCHED DOWN
ALONG THE WEST FACE OF MONTE SANO AND CONTINUED FOR 11.5
MILES...LIFTING ALONG SHARPS COVE ROAD NEAR THE JACKSON
COUNTY LINE.
1202 AM TORNADO 4 ENE PISGAH 34.70N 85.78W
11/30/2016 F2 JACKSON AL NWS STORM SURVEY
*** 3 FATAL *** AN EF-2 TORNADO WITH PEAK WIND SPEED OF
127 MPH, PATH LENGTH OF 1.7 MILES, AND PATH WIDTH OF 204
YARDS.
&&
KULAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TORNADO 3 NNW IDER 34.74N 85.69W
11/30/2016 F3 DEKALB AL NWS STORM SURVEY
*** 7 INJ *** AN EF-3 TORNADO WITH PEAK WIND SPEED OF 145
MPH, PATH LENGTH OF 7.5 MILES AND PATH WIDTH OF 156
YARDS. THIS TRACK WILL BE ADJUSTED AFTER ADDITIONAL
SURVEYING ON THURSDAY.
&&
KULAPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TORNADO 3 NNW IDER 34.74N 85.69W
11/30/2016 F3 DEKALB AL NWS STORM SURVEY
*** 7 INJ *** AN EF-3 TORNADO WITH PEAK WIND SPEED OF 145
MPH, PATH LENGTH OF 7.5 MILES AND PATH WIDTH OF 156
YARDS. THIS TRACK WILL BE ADJUSTED AFTER ADDITIONAL
SURVEYING ON THURSDAY.
&&
KULAThe national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
Severe Drought (D2) Conditions removed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666589.